Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 61, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 6, 2003, 5:17 PM CDT for Dallas County, Polk County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 5:17 PM CDT (22:17 UTC)
- Expired
- Apr 6, 2003, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dallas County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 1244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007 WUUS53 KSGF 062217 SVRSGF MOC059-167-062300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 517 PM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN POLK COUNTY IN MISSOURI NORTHERN DALLAS COUNTY IN MISSOURI * UNTIL 600 PM CDT * AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BOLIVAR...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUFFALO BY 525 PM CDT. THE TOWNS OF HALF WAY...POLK...GOODSON...LOUISBURG AND PUMPKIN CENTER ARE ALSO IN THE PATH OF THIS STORM. LAT...LON 3778 9342 3755 9333 3768 9288 3788 9290 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:14 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 6, 3:14 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT SUN APR 6 2003 MAIN FORECAST CONCERNS ARE THE ONGOING CONVECTIVE EVENT AND THEN TEMPERATURES THROUGH MIDWEEK. ELEVATED THUNDERSTORM OVER WEST CENTRAL AND SOUTHWEST MISSOURI PUTTING OUT THE LARGEST HAIL WE HAD SO FAR...GENERALLY UP TO 1 INCH IN DIAMETER HAIL OR A BIT LARGER WITH THE STRONGEST STORMS OVER THE PAST 2-3 HOURS. STORMS MAINTAINED THEIR STRENGTH IN ELEVATED STRONG WARM AIR ADVECTION NEAR OR JUST ABOVE ABOVE THE 850MB LEVEL WHERE 40KT WINDS INTERSECT THE 850MB FRONT....BUT IN GENERAL THE STORM HAVE WEAKENED OVER THE PAST HOUR AS THEY HEAD INTO DEEPER COLD AND MORE STABLE AIR. SURFACE MOISTURE IS SURGING NORTHWARD IN A NARROW BAND AHEAD OF THE DRY LINE WITH DEW POINTS INTO THE MID TO UPPER 50S INTO NORTH CENTRAL OK. THIS IS VERY CLOSE TO THE MESO ETA DEPICTION WHICH MOVES MID 50S DEW POINTS INTO EXTREME SE KS AND THE SW CORNER OF MO BY 00Z. A LOT WILL BE DEPENDENT ON CLOUD COVER AS TO HOW MUCH SURFACE BASED INSTABILITY CAN OCCUR LATE THIS AFTERNOON. NARROW CUMULUS LINE HAS DEVELOPED IN SOUTH CENTRAL KS. WILL WATCH THIS AREA FOR REDEVELOPMENT WITHIN THE NEXT FEW HOURS...GIVEN VERTICAL SHEAR ABOVE THE ELEVATED STABLE LAYER...WOULD NOT BE AT ALL SURPRISED TO SEE ELEVATED HAILERS ALONG THE DRY LINE/COLD FRONT...BUT SURFACE BASED STORMS SHOULD REMAIN SOUTH OF THE AREA. ACTIVITY WILL PUSH EAST OF THE AREA TONIGHT...BUT BELIEVE BKN-OVC CLOUDS WILL HANG ON IN MOST AREAS FOR A GOOD PART OF THE DAY ON MONDAY. EXTENDED PERIODS ARE QUIET. UNSEASONABLY COLD NIGHTTIME TEMPERATURES EXPECTED MON NIGHT THROUGH WED NIGHT. LOWS IN THE MID 20S POSSIBLE TUE NIGHT/WED MORNING WITH SFC RIDGE NEAR OR JUST WEST OF THE AREA AND LITTLE CLOUD COVER..AND 1000-500MB THICKNESS VALUES OF 5300M PROGGED BY THE 00Z GFS. WARMING TREND WILL OCCUR LATE IN THE WEEK AND NEXT WEEKEND WITH MIDLEVEL HEIGHT RISES. WENT ABOVE GUIDANCE TEMPERATURES SUNDAY ON PRELIMINARY GRIDDED FORECAST WITH HIGHS IN THE MID TO UPPER 70S. STILL PLAYING AROUND WITH SHORT TERM GRIDDED FORECAST. HOPE TO HAVE IT DONE SHORTLY. ...SGF... MO...NONE KS...NONE DSA
Hazardous weather outlook, Apr 6, 4:10 PM CDT, 1 hour 7 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 PM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THROUGH TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH LARGE HAIL AREAS AFFECTED AND TIMING: ACROSS THE ENTIRE AREA THROUGH MIDNIGHT DISCUSSION: LOW PRESSURE OVER OKLAHOMA WILL GRADUALLY SHIFT EAST INTO SOUTHERN MISSOURI AND NORTHERN ARKANSAS TONIGHT. THUNDERSTORMS HAVE REDEVELOPED ALONG A FRONT EXTENDING SOUTH AND SOUTHEAST OF THE LOW PRESSURE CENTER. THESE STORMS WILL MOVE NORTHEAST INTO THE FORECAST AREA. THE STORMS ARE EXPECTED TO MOVE UP AND OVER COLDER AIR NEAR THE SURFACE AND BECOME ELEVATED...WITH THE MAIN STORM THREAT BEING LARGE HAIL. OTHER STORMS WITH HAIL UP TO THE SIZE OF QUARTERS ALREADY OVER SOUTHWEST MISSOURI WILL MAINTAIN THEIR STRENGTH AS MOISTURE IS DRAWN NORTHWARD AHEAD OF THE STORM SYSTEM. ALL THE STORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UNSEASONABLY COLD WEATHER WILL MOVE INTO THE AREA IN THE WAKE OF THE STORM SYSTEM ON MONDAY. LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING OVER MUCH OF THE REGION EARLY TUESDAY MORNING. LIGHT WINDS AND CLEAR SKIES UNDERNEATH NEARBY HIGH PRESSURE WILL LIKELY DROP TEMPERATURES INTO THE 25 TO 28 DEGREE RANGE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS BY EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH THE EVENING HOURS. PLEASE RELAY REPORTS OF LARGE HAIL TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
In the hours before
Local storm report, Apr 6, 2:14 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM MACKS CREEK MO .75 INCH HAIL
04/06/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 6, 2:27 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM ELKTON MO .88 INCH HAIL
04/06/03 HICKORYLocal storm report, Apr 6, 3:11 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM HERMITAGE MO .88 INCH HAIL
04/06/03 HICKORYLocal storm report, Apr 6, 3:14 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0257 PM KNOBBY MO .75 INCH HAIL
04/06/03 BENTON REPORTED BY PUBLIC.Local storm report, Apr 6, 3:19 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM STOVER MO .75 INCH HAIL
04/06/03 MORGANLocal storm report, Apr 6, 4:19 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0403 PM 6 E CONWAY MO .75 INCH HAIL
04/06/03 LACLEDE REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:56 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 34 min |
| Apr 6, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 45 min |
| Apr 6, 11:48 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 42 min |
| Apr 6, 12:15 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 45 min |
| Apr 6, 12:18 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 57 min |
| Apr 6, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 56 min |
| Apr 6, 12:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 39 min |
| Apr 6, 12:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 56 min |
| Apr 6, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 48 min |
| Apr 6, 1:14 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 46 min |
| Apr 6, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 38 min |
| Apr 6, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 46 min |
| Apr 6, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 48 min |
| Apr 6, 1:46 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory | 44 min |
| Apr 6, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 65 min |
| Apr 6, 2:02 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 58 min |
| Apr 6, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 34 min |
| Apr 6, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 46 min |
| Apr 6, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 49 min |
| Apr 6, 2:27 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 48 min |
| Apr 6, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 43 min |
| Apr 6, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster | 44 min |
| Apr 6, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 36 min |
| Apr 6, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 19 min |
| Apr 6, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.